Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 119, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2009, 4:18 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2009, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 27, 2009, 5:30 PM EDT
- In force
- 72 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:41 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 1:41 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 141 PM EDT MON JUL 27 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1255 PM...SOME STRONG STORMS HAVE DEVELOPED EARLY THIS AFTERNOON...MAINLY NEAR THE CAPITAL/SARATOGA REGIONS AS WELL AS SOUTHERN VERMONT. IT APPEARS SBCAPE VALUES EXCEEDING 2000 J/KG ARE BEING REALIZED DESPITE A MID LEVEL CAP THAT WAS IN PLACE THIS MORNING. STILL NOT SEEING ROBUST DEVELOPMENT JUST YET...BUT THERE IS ENOUGH CONCERN FOR SPC TO PLACE MUCH OF THE AREA /EXCEPT FOR HERKIMER CO/ IN A SLIGHT RISK FOR SEVERE STORMS. WILL UPDATE THE HWO ACCORDINGLY TO MENTION THE POTENTIAL FOR DAMAGING WIND GUSTS WITH SOME THUNDERSTORMS. WIND APPEARS TO BE THE MAIN THREAT WITH FAIRLY STRONG DEEP LAYER WIND FIELD IN PLACE...ALTHOUGH HAIL WILL ALSO BE POSSIBLE ESPECIALLY IN ANY TALLER UPDRAFTS THAT CAN FORM. PREVIOUS NEAR TERM DISCUSSION... AS OF 1131 AM...MONITORING POTENTIAL FOR STRONG CONVECTION DEVELOPING. A NORTH-SOUTH ORIENTED SURFACE TROF /WIND SHIFT AND DEWPOINT BOUNDARY/ IS CURRENTLY MOVING THROUGH THE AREA...AND APPEARS TO MOVING THROUGH THE MOHAWK VALLEY. CONVECTIVE CELLS HAVE JUST STARTED TO DEVELOP WITHIN THE LAST HALF HOUR IN AND AROUND THE CAPITAL REGION. FROM THE HUDSON VALLEY EASTWARD...DEWPOINTS ARE IN THE MID TO UPPER 60S...BUT DROP TO NEAR 60 ACROSS CENTRAL NEW YORK BEHIND THE TROF. ALSO...LOW LEVEL CONVERGENCE BOUNDARY SETTING UP WITH WESTERLY WINDS ACROSS CENTRAL NY...WITH SOUTH TO SOUTHEAST WINDS IN THE HUDSON VALLEY EASTWARD. VIS SATELLITE IMAGERY SHOWS A LOT OF AGITATED CU ACROSS MUCH OF UPSTATE NY AND VERMONT. CONVECTIVE PARAMETERS ARE A BIT QUESTIONABLE IN TERMS OF GENERATING SEVERE STORMS. 12Z ALB SOUNDING REVEALED A DECENT MID LEVEL CAP AROUND 12-13 KFT...WHICH SHOULD LIMIT TALL UPDRAFTS. HOWEVER...THERE IS A SIGNIFICANT MAGNITUDE OF DEEP LAYER SHEAR WITH 0-6 KM VALUES OF 35-40 KT. SO IF STORMS CAN BREAK THROUGH THE CAP...THEY WILL BECOME ORGANIZED RATHER QUICKLY. SINCE THE SEVERE THREAT IS STILL IN QUESTION...BUT SOME STRONGER STORMS ARE POSSIBLE...WILL MENTION ENHANCED WORDING OF GUSTY WINDS AND SMALL HAIL FOR THE AFTERNOON MAINLY FROM THE MOHAWK VALLEY AND SOUTHEAST ADIRONDACKS EASTWARD. STILL EXPECTING COVERAGE TO BE SCATTERED...WITH GENERALLY 40-50 POPS ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... TONIGHT...OTHER THAN SOME LINGERING ISOLATED/SCATTERED SHOWERS/STORMS...MAINLY ACROSS E AREAS...IT APPEARS THAT SKIES SHOULD BECOME MAINLY CLEAR. THIS...IN COMBINATION WITH LIGHT WINDS AND MOIST GROUND CONDITIONS SHOULD ALLOW AT LEAST PATCHY FOG TO DEVELOP...WITH SOME POTENTIAL FOR AREAS OF DENSE VALLEY FOG. OTHERWISE...EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 60S ACROSS MOST VALLEY AREAS...WARMEST TO THE SOUTH...WITH SOME MID/UPPER 50S EXPECTED ACROSS HIGHER ELEVATIONS WITHIN THE NORTH COUNTRY AND WESTERN NEW ENGLAND. TUE/TUE NT...AT THIS POINT...THIS PERIOD APPEARS TO HAVE THE LEAST THREAT FOR CONVECTION...AS WEAK MID LEVEL RIDGING BUILDS IN AHEAD OF AMPLIFYING MID/UPPER LEVEL TROUGH ACROSS THE PLAINS. WE WILL RETAIN SLIGHT CHC POPS FOR AN ISOLATED AFTERNOON SHOWER/TSTM...BUT IT APPEARS THAT THIS THREAT MIGHT BE GREATEST FOR HIGHER TERRAIN...ESP ACROSS SOUTHERN VT...POSSIBLY LEAVING VALLEY REGIONS UNSCATHED. GIVEN EXPECTATION FOR MORE SUNSHINE THAN MONDAY...WILL INDICATED MAX TEMPS A DEGREE OR TWO WARMER THAN MONDAY/S MAXES...GENERALLY IN THE MID 80S IN THE VALLEYS...AND 75-80 ACROSS THE HIGHER ELEVATIONS. FORECAST MAXES STILL RUN A BIT COOLER THAN THE MAV/MET MOS BLEND...OWING TO RECENT TRENDS. FOR TUE NT...EXPECT MAINLY DRY CONDITIONS...ALTHOUGH THE THREAT FOR ISOLATED SHOWERS WILL INCREASE TOWARD WED MORNING...ESP ACROSS NW AREAS. A DEVELOPING SOUTH WIND SHOULD ALLOW FOR WARMER MINS THAN MON NT/TUE AM...WITH MAINLY 60S IN THE VALLEYS...AND UPPER 50S FOR HIGHER ELEVATIONS/NORTH COUNTRY. WED...COLD FRONT WILL GRADUALLY APPROACH FROM THE WEST. MODELS DEPICT DEEP MOISTURE INCREASING ACROSS THE REGION DURING THE DAY...WITH PWAT/S APPROACHING 1.75 INCHES. WE EXPECT SCATTERED TO NUMEROUS SHOWERS/STORMS TO DEVELOP BY AFTERNOON...WITH GREATEST AREAL COVERAGE EXPECTED ACROSS NW/W AREAS. WED SHOULD ALSO BE QUITE WARM...WITH MAX TEMPS REACHING THE MID...TO PERHAPS UPPER 80S WITHIN VALLEY LOCALES...DEPENDENT ON TIMING ARRIVAL OF CLOUDS/SHOWERS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... GLOBAL MODELS ARE IN FAIR AGREEMENT WITH NEXT SHORT WAVE ROUNDING THE BASE OF THE TROUGH AND ASSOCIATED UPPER LOW ACROSS SOUTH-CENTRAL CANADA BRINGING AN INFLUX OF MOISTURE NORTHEAST INTO THE REGION WEDNESDAY NIGHT. HIGH PWATS REMAIN IN PLACE WHICH WILL BRING THE CONTINUED THREAT OF HEAVY RAINFALL FROM THUNDERSTORMS. IT SEEMS IN THE WAKE OF THIS SYSTEM THAT WEAK SUBSIDENCE OCCURS AND WILL FLOW THIS IDEA FOR A DRY THURSDAY. BUT ANOTHER SHOWER ACROSS THE HILLTOPS CAN NOT BE RULED OUT WITH ABUNDANCE OF LOW LEVEL MOISTURE ALREADY IN PLACE. SOMEWHAT DRIER CONDITIONS ARE EXPECTED SATURDAY /THE FIRST OF AUGUST/ BEFORE ANOTHER SHORT WAVES DIVES SOUTHEAST AROUND THE PERIPHERY OF THE UPPER LOW FOR AN ADDITIONAL SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AIRFRAME. TEMPERATURES THROUGH THE PERIOD WILL AVERAGE NEAR TO SLIGHTLY ABOVE NORMAL WITH RECITATION AT NORMAL LEVELS OR HIGHER. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THIS AFTERNOON INTO EARLY EVENING. CURRENT RADAR INDICATES THUNDERSTORMS FORMING IN THE HUDSON VALLEY AND MOVING NORTHEAST AWAY FROM KALB/KGFL. WILL MENTION CB QUALIFIER AT KGFL/KALB SINCE A FEW CONVECTIVE CELLS ARE IN THE AREA BUT NOT EXPECTED TO REACH THE TAF SITES. FARTHER TO THE SOUTH...STORMS ARE FORMING IN NORTHEAST PA AND MOVING NORTHEAST TOWARD KPOU. WILL MENTION TEMPO FOR TSRA UNTIL 20Z AT KPOU AND ASSOC BRIEF IFR/MVFR CONDITIONS. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE BY EARLY EVENING AS DAYTIME HEATING IS LOST AND DRIER AIR MOVES IN FROM THE WEST. OVERNIGHT...MAIN ISSUE WILL BE RADIATION FOG FORMING AROUND 03Z-05Z AT ALL TERMINALS. KGFL HAS THE BEST CHANCE OF IFR CONDITIONS...WHILE AT LEAST MVFR CONDITIONS POSSIBLE AT KALB/KPOU DUE TO REDUCED VSBYS BY 07Z-08Z. BY 12Z-13Z CONDITIONS SHOULD IMPROVE AT ALL TERMINALS TO VFR. WINDS WILL INITIALLY BE SOUTH-SOUTHWEST THROUGH MID-LATE AFTERNOON AROUND 10 KT...THEN SHIFT TO THE WEST-SOUTHWEST BEHIND THE PASSAGE OF A SURFACE TROUGH AND BECOME GUSTY AT KALB WHERE SOME CHANNELING DOWN THE MOHAWK VALLEY WILL BRIEFLY OCCUR. WINDS WILL SUBSIDE AFTER DARK...WITH NEAR CALM WINDS EXPECTED OVERNIGHT INTO EARLY TUE MORNING. OUTLOOK... TUES-FRI...MAINLY VFR...WITH CHANCE MVFR/IFR ASSOC WITH MAINLY AFTERNOON AND EVENING -SHRA/TSRA. EARLY MORNING FOG/LOW STRATUS POSSIBLE EACH DAY AS WELL. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST. THE RELATIVE HUMIDITY WILL FALL INTO THE 50-60 PERCENT RANGE THIS AFTERNOON...THEN RECOVER TO 90-100 PERCENT TONIGHT. THE RH WILL THEN FALL TO 45-55 PERCENT FOR TUE AFTERNOON. HAINES INDICES WILL REACH 3 TO 4 THIS AFTERNOON...4 TO 5 FOR TUE AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 10-20 MPH THIS AFTERNOON...THEN WILL BECOME SOUTHWEST AT LESS THAN 5 MPH TONIGHT. WINDS WILL BECOME SOUTH TO SOUTHWEST ON TUE...AT 10-15 MPH. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS/STORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY...WHICH COULD LEAD TO LOCALLY HEAVY DOWNPOURS. THIS COULD LEAD TO MINOR FLOODING ISSUES...ESP FOR SOUTHERN AREAS SHOULD ANY CONVECTIVE ELEMENTS TRAIN/BACKBUILD. A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH MUCH OF THE UPCOMING WEEK. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ALMOST EACH DAY...WITH THE GREATEST THREAT EXPECTED LATE WED INTO WED NT. THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY DOWNPOURS WITH MOIST AIR MASS IN PLACE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...JPV SHORT TERM...KL LONG TERM...BGM AVIATION...JAK/JPV FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, Jul 27, 12:47 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1247 PM EDT MON JUL 27 2009 CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084- VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1247 PM EDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...ALTHOUGH LARGE HAIL IS POSSIBLE AS WELL. INDIVIDUAL STORMS WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ032-038-281100- NORTHERN HERKIMER-SOUTHERN HERKIMER- 1247 PM EDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY EVENING. THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ALTHOUGH SOME COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. INDIVIDUAL STORMS WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 2:25 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 225 PM EDT MON JUL 27 2009 MAZ001-025-271915- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA- 225 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF PITTSFIELD... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LENOX...OR ABOUT 7 MILES SOUTHWEST OF PITTSFIELD...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LENOX BY 230 PM EDT LEE AND 6 MILES SOUTH OF PITTSFIELD BY 235 PM EDT BECKET BY 250 PM EDT EAST WINDSOR BY 305 PM EDT JPV
Local storm report, Jul 27, 2:43 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
243 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG PLATTEKILL 41.62N 74.08W
07/27/2009 ULSTER NY EMERGENCY MNGR
MANY TREES DOWN. FIRE DEPARTMENT ON SCENE.
&&
GJMSpecial weather statement, Jul 27, 2:54 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT MON JUL 27 2009 NYZ053-054-271945- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 254 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF EAST GREENBUSH... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WYNANTSKILL...OR ABOUT 6 MILES SOUTHEAST OF TROY...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... GRAFTON BY 325 PM EDT JPV
Local storm report, Jul 27, 3:12 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/27/2009 BERKSHIRE MA LAW ENFORCEMENT
BILLBOARD BLOWN OVER. PICNIC TABLE BLOWN 100 FEET.
0248 PM TSTM WND DMG RICHMOND 42.37N 73.37W
07/27/2009 BERKSHIRE MA LAW ENFORCEMENT
TWO TREES DOWN ON WIRES.
0255 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/27/2009 BERKSHIRE MA LAW ENFORCEMENT
HOLMES ROAD CLOSED DUE TO NUMEROUS TREES DOWN.
&&
GJMSpecial weather statement, Jul 27, 3:31 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 331 PM EDT MON JUL 27 2009 NYZ065-066-272015- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 331 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN SOUTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF BEACON... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BEACON...OR ABOUT OVER NEW WINDSOR...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... BEACON BY 340 PM... FISHKILL BY 355 PM... 6 MILES SOUTH OF MYERS CORNER BY 400 PM... HOPEWELL JUNCTION BY 410 PM... JPV/BJF
Special weather statement, Jul 27, 3:48 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 348 PM EDT MON JUL 27 2009 NYZ053-054-060-061-272030- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN RENSSELAER NY- EASTERN RENSSELAER NY- 348 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF NASSAU... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZED HAIL...WINDS UP TO 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NASSAU...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... NASSAU BY 415 PM... 9 MILES SOUTH OF AVERILL PARK BY 430 PM... JPV/BJF
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:01 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
| Jul 27, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 71 min |
| Jul 27, 3:03 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 63 min |
| Jul 27, 4:35 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Jul 27, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 64 min |
| Jul 27, 6:54 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
| Jul 27, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.